A Mathematical model of Malaria transmission dynamics with general incidence function and maturation delay in a periodic environment

  • Bakary Traoré
  • Ousmane Koutou
  • Boureima Sangaré
Keywords: Malaria transmission, Delay differential equations, Basic reproduction ratio, Numerical simulations, Periodic environment, General incidence function


In this paper, we investigate a mathematical model of malaria transmission dynamics with maturation delay of a vector population in a periodic environment. The incidence rate between vector and human hosts is modeled by a general nonlinear incidence function which satisfies a set of conditions. Thus, the model is formulated as a system of retarded functional differential equations. Furthermore, through dynamical systems theory, we rigorously analyze the global behavior of the model. Therefore, we prove that the basic reproduction number of the model denoted by R0 is the threshold between the uniform persistence and the extinction of malaria virus transmission. More precisely, we show that if R0 is less than unity, then the disease-free periodic solution is globally asymptotically stable. Otherwise, the system exhibits at least one positive periodic solution if R0 is greater than unity. Finally, we perform some numerical simulations to illustrate our mathematical results and to analyze the impact of the delay on the disease transmission.

How to Cite
Traoré, Bakary, Ousmane Koutou, and Boureima Sangaré. 2020. “A Mathematical Model of Malaria Transmission Dynamics With General Incidence Function and Maturation Delay in a Periodic Environment”. Letters in Biomathematics 7 (1), 37–54. https://lettersinbiomath.journals.publicknowledgeproject.org/index.php/lib/article/view/223.